Saturday, April 21, 2007

start of 2nd cycle

On Thursday, I received the first treatment of my 2nd cycle of SGN-30 and GVD (GND). Since then, I haven't had any of the awful headaches from which I suffered during my first cycle. That's been a huge plus. During the infusion itself, I didn't feel very well at all however. My sense of taste was shot completely. I failed to eat all of the hamburger and fries, which Su bought for me. The Gatorade didn't taste like Gatorade. I was tense and very agitated the whole time. At one moment, I cried out of frustration. I read some articles for class, but then stopped after awhile. The nurse gave me one pill of Ativan to help me relax, which it did. After a short while, I was asleep, relaxed in the infusion chair and I continued to sleep for a few hours when I returned home.

The constipation has continued. During my two off-weeks, the constipation remained but it had improved. After this most recent treatment, it took a step back and the constipation returned to where it was before the two week break. I had a very, very difficult time with it on Friday after class resulting in the complete waste of that late afternoon and evening. Although I didn't keep track of the time, I must have spent at least 3 hours combined moving to-and-fro the bathroom. After that exhausting experience from which my entire body was fatigued, I really wasn't in the right state to continue studying which upset my work schedule for the weekend. The Arabic homework that I planned to complete on Friday, I was force to finish today and since that took most of the day, I wasn't able to turn to other matters until tonight. Matters like these makes seemingly simple things like scheduling irritating.

Dr. Rosenbaum stopped by as I was being infused in the clinic on Thursday. She prescribed Peri-Colace, a laxative-bowel stimulant for relief. I had been wondering about how chemotherapy causes constipation, so I asked her. She said constipation can occur for a number of reasons, but in the case of chemotherapy the drugs interfere with the nerves that line the colon causing the colon to become inactive, thus, preventing the waste from moving like it would normally.

Next Thursday, I'll hopefully receive the last treatment of this 2nd cycle and then, the following week I'll go for an imaging scan to see what this regimen has done to the cancer.

0 Comments:

Post a Comment

<< Home